MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES A4GW6, LATIS DUAL LUMEN, 9MM-60CM; CATHETER, EMBOLECTOMY

APPLIED MEDICAL RESOURCES A4GW6, LATIS DUAL LUMEN, 9MM-60CM; CATHETER, EMBOLECTOMY
Model Number A4GW6
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Engineering confirmed that the tip of the catheter had separated from the body.Based on the condition of the returned unit, the reported event was caused by a material change, which made the device more susceptible to uv light.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical has recently implemented material and process enhancements intended to further minimize the potential for this type of event to occur.This report represents a combined initial and follow up.
 
Event or Problem Description
Cer #1 of 3: (b)(4).Cer #2 of 3: (b)(4).Cer #3 of 3: (b)(4).This morning i looked at few of these latis catheters (unopened from the same complaint lot (1312586) that were also returned from the same hospital.I looked at 4 of them and they all seemed to have the same problem.It too brittle and kinks easily.One of them broke when i attempted to remove it out of the package.I still have few unopened units that i can send to your team if your engineering team wants to evaluate them.Additional information received via email on 15oct2019 from quality control eng: in my complaint system, they are already registered as complaint (b)(4).The only new information is that when i tested few unopened units (from the same complaint lot#) that were also returned from the customer on sept 19, i realized they were also brittle.Additional information received via email on 17oct2019 from quality control eng: i have 7 units from lot#1312586 ref a4gw6 that i can return.Three units are opened units that broke when removed from the package.Remaining 4 are still sealed inside its packaging.Additional information received via email on 31oct2019 from quality control eng: please note i have only 3 non-sterile and 3 sterile units from lot# 1312586.Additional information was received via e-mail on 07jan2020 from applied medical product quality engineer: [distributor] returned three sterile units under cer (b)(4) (in addition to the event units).The three sterile units were run through the python tortuous path test fixture and fractured during testing.The tip of each catheter broke off during testing.Photos are available.

Brand Name
A4GW6, LATIS DUAL LUMEN, 9MM-60CM
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9619477
Report Number2027111-2020-00329
Device Sequence Number14120458
Product Code DXE
UDI-Device Identifier00607915111175
UDI-Public(01)00607915111175(17)201206(30)01(10)1312586
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K973465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/06/2020
Device Model NumberA4GW6
Device Catalogue Number100846901
Device Lot Number1312586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2020
Initial Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1